Leader

Collapse

Announcement

Collapse
No announcement yet.

*Drug Recall for Woman and Children, drug causes seizures*

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • *Drug Recall for Woman and Children, drug causes seizures*

    CHECK OUT FDA SITE BELOW!

    DRUG RECALL INFORMATION

    All drugs containing PHENYLPROPANOLAMINE are being recalled.
    You may want to try calling the 800 number listed on most
    drug boxes and inquire about a REFUND Please read this
    CAREFULLY. Also, please pass this on to everyone you know.

    STOP TAKING anything containing this ingredient. It has been
    linked to increased hemorrhagic stroke (bleeding in brain)
    among women ages 18-49 in the three days after starting use
    of medication. Problems were not found in men, but the FDA
    recommended that everyone (even children) seek alternative
    medicine.

    The following medications contain Phenylpropanolamine:

    Acutrim Diet Gum Ap petite Suppressant
    Acutrim Plus Dietary Supplements
    Acutrim Maximum Strength Appetite Control
    Alka-Seltzer Plus Children's Cold Medicine Effervescent
    Alka-Seltzer Plus Cold medicine (cherry or or ange)
    Alka-Seltzer Plus Cold Medicine Original
    Alka-Seltzer Plus Cold & Cough Medicine Effervescent
    Alka-Seltzer Plus Cold & Flu Medicine
    Alka-Seltzer Plus Cold & Sinus Effervescent
    Alka Seltzer Plus Night-Time Cold Medicine
    BC Allergy Sinus Cold Powder
    BC Sinus Cold Powder
    Comtrex Flu Therapy & Fever Relief
    Day & Night Contac 12-Hour Cold Capsules
    Contac 12 Hour Caplets
    Coricidin D Cold, Flu & Sinus
    Dexatrim Caffeine Free
    Dexatrim Extended Duration
    Dexatrim Gelcaps
    Dexatrim Vitamin C/Caffeine Free
    Dimetapp Cold & Allergy Chewable Tablets
    Dimetapp Cold & Cough Liqui-Gels
    Dimetapp DM Cold & Cough Elixir
    Dimetapp Elixir
    Dimetapp 4 Hour Liquid Gels
    Dimetapp 4 Hour Tablets
    Dimetap p 12 Hour Extentabs Tablets
    Naldecon DX Pediatric Drops
    Permathene Mega-16
    Robitussin CF
    Tavist-D 12 Hour Relief of Sinus & Nasal
    Congestion
    Triaminic DM Cough Rel! ief
    Triaminic Expectorant Chest & Head
    Triaminic Syrup ! ! Cold & amp;am p; Allergy
    Triaminic Triaminicol Cold & Cough .....

    I just found out and called the 800# on the container
    for Triaminic and they informed me that they are voluntarily
    recalling the following medicines because of a certain
    ingredient that is causing strokes and seizures in children:

    Orange 3D Cold & Allergy Cherry (Pink)
    3D Cold & Cough Berry
    3D Cough Relief Yellow 3D Expectorant

    They are asking you to call them at 800-548-3708 with
    the lot number on the box so they can send you postage for you
    to send it back to them, and they will also issue you a
    refund. If you know of anyone else with small children,
    PLEASE PASS THIS ON. THIS IS SERIOUS STUFF!

    DO PASS ALONG TO ALL ON YOUR MAILING LIST so people are
    informed. They can then pass it along to their families.

    To confirm these findings please take time to check the
    following:

    http://www.fda.gov/cder/drug/infopage/ppa/


    PLEASE PASS THIS ON TO YOUR CHILDREN IN CASE THEY GIVE IT TO THEIR CHILDREN OR TO FRIENDS WHO HAVE CHILDREN AND GRANDCHILDREN.

  • #2
    Gotta love those never ending chain messages....

    Not an urban legend, but very dated. According to snopes, this recall happened in November of 2000.

    http://www.snopes.com/medical/drugs/ppa.asp

    http://urbanlegends.about.com/library/blppa.htm

    Comment


    • #3
      If I see the words "pass it on" or "forward this to everyone you know" in an email, the red flags pop up and I check with Snopes.
      September 11th - Never Forget

      I respect firefighters and emergency workers worldwide. Thank you for what you do.

      Sheri
      IACOJ CRUSTY CONVENTION CHAIR
      Honorary Flatlander

      RAY WAS HERE FIRST

      Comment


      • #4
        I heard about this when my daughter was 3, she is turning 9 tomorrow. My nephew is 3. My sister lovingly sent me this email today because she is a new mom with a sick son. There are new parents everyday who are learning all the info needed to give the best care while their child is sick. We all try to pass along what we learned to the newbie and sometimes are reminded by the newbie of things we already know.

        I myself do not use cold medicines....at all. Nor do I administer them to my daughter. I wouldn't know if they are on the counter or not but it is still relevant to share it since there are many parents that may not be informed soley because they are new. : )

        Comment


        • #5
          True, but you (the general "you") also want to make sure you are providing current information.

          Origins: On 6 November 2000, the U.S. Food and Drug Administration (FDA) issued a public health advisory warning that phenylpropanolamine (PPA), an ingredient found in many over-the-counter cold medications and diet aids, may cause strokes and thus should be avoided. Although the FDA has not yet issued a mandatory recall of PPA-containing products, they have asked drug manufacturers to voluntarily stop selling products containing PPA and provide safer alternatives. As a result, most products that formerly included PPA have now been discontinued or reformulated without PPA while the FDA proceeds with the regulatory process necessary to remove all PPA-containing products from the market.

          The list of products cited in the e-mail quoted above is now several years out of date, and as the FDA has noted:

          [T]here is no comprehensive, updated list available from FDA. FDA is aware of emails circulating widely that list many products allegedly containing PPA. Those emails are no longer valid and should be ignored. Please read the labels of OTC products to determine if they contain PPA.

          The FDA has set up a toll-free number for PPA questions at (888) INFO-FDA. A direct line, although it is not toll-free, is (301) 827-4570. The FDA also has a Phenylpropanolamine (PPA) Information Page available on their web site. The FDA has advised that consumers go through their medicine cabinets, paying special attention to cold remedies and diet aids, and discard any medications that list phenylpropanolamine as one of their
          ingredients.
          September 11th - Never Forget

          I respect firefighters and emergency workers worldwide. Thank you for what you do.

          Sheri
          IACOJ CRUSTY CONVENTION CHAIR
          Honorary Flatlander

          RAY WAS HERE FIRST

          Comment


          • #6
            Cant this go int he "Off Duty" section. What does this have to do with firefighting?

            Comment


            • #7
              Originally posted by CALFFBOU
              Cant this go int he "Off Duty" section. What does this have to do with firefighting?

              Bou don't be that guy ! LOL

              Forum Police
              ******=================
              ******================
              ******=================
              ******================
              =======================
              =======================
              =======================

              ------GOD BLESS AMERICA ! ------

              Comment


              • #8
                Looks like someone needs to do it.

                Comment

                300x600 Ad Unit (In-View)

                Collapse

                Upper 300x250

                Collapse

                Taboola

                Collapse

                Leader

                Collapse
                Working...
                X